MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C. FREEDOM¿ THERAPY SYSTEM; OMP

KINETIC CONCEPTS, INC. V.A.C. FREEDOM¿ THERAPY SYSTEM; OMP
Model Number WNDFRE
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the information provided, kci quality engineering's internal inspection of the unit revealed the source for the heat event to be an electrical short in the unit's battery charger assembly.Device labeling, available in print, states: in order for kci products to provide safe and proper performance: the electrical installation of the room must comply with the appropriate electrical wiring standards.Never operate this product if it has a damaged power cord, power supply or plug.If the power cord, power supply or plug is worn or damaged, contact kci.Do not use attachments not recommended by kci.Keep the v.A.C.Freedom¿ therapy system away from heated surfaces.Although the v.A.C.Freedom¿ therapy system conforms to the standard iec 60601-1-2 in relation to the electromagnetic compatibility, all electrical equipment may produce interference.If interference is suspected, separate the equipment and contact kci.Avoid spilling fluids on any part of the v.A.C.Freedom¿ therapy unit.Liquids remaining on the electrical controls can cause corrosion that may cause the electronic components to fail.Component failures may cause the unit to operate erratically, possibly producing potential hazards to patient and staff.If spills do occur, unplug the unit immediately and clean with an absorbent cloth.Ensure there is no moisture in or near the power connection and power supply components before reconnecting power.If the v.A.C.Freedom¿ therapy unit does not work properly, contact kci.Do not use v.A.C.Freedom¿ therapy unit while bathing/showering or where it can fall or be pulled into a tub, shower or sink.Do not reach for product that has fallen into water.Unplug the unit immediately if plugged into electrical source.Disconnect the unit from dressing and contact kci.
 
Event or Problem Description
On 23-jul-2019, the following information was reported by the nurse: the v.A.C.Freedom¿ therapy system allegedly exhibited a hot electrical smell.On 31-jul-2019, the following information was reported by the nurse: no injury or harm occurred to patient or others.On 11-jun-2019, the device was tested per quality control procedure by kci field service and the unit passed the quality control checks.On (b)(6) 2019, the device was placed with the patient.On 24-sep-2019, kci quality engineering evaluated the device and determined the unit's bottom housing revealed black residue both internal and external to the device.Internal inspection of the unit revealed damaged insulation which exposed the electrical conductors on the battery charger assembly wiring and the data port assembly wiring indicating the source of the event was an electrical short in the unit's battery charger assembly.
 
Additional Manufacturer Narrative
Mdr-3009897021-2019-00286_109600-iss sent on 24-oct-2019 noted the following: 1.Describe event or problem noted: on (b)(6) 2019, the device was placed with the patient.Correction: on (b)(6) 2019, the device was placed with the patient.2.Device availability, returned to manufacturer noted 05-aug-2019.Correction: date returned to manufacturer is 06-aug-2019.Based on the corrections, kc's assessment remains the same; kci quality engineering's internal inspection of the unit revealed the source for the heat event to be an electrical short in the unit's battery charger assembly.

Brand Name
V.A.C. FREEDOM¿ THERAPY SYSTEM
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
6203 farinon drive
san antonio TX 78249
MDR Report Key9235134
Report Number3009897021-2019-00286
Device Sequence Number388136
Product Code OMP
UDI-Device Identifier00849554006539
UDI-Public0100849554006539
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K120033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWNDFRE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1